[Hydroxychloroquine-puvatherapy photoinduced acute generalized exanthematous pustulosis].Ann Dermatol Venereol. 1995; 122(9):604-5.AD
Acute generalized exanthematous pustulosis usually occurs as a typical skin reaction to drugs. We observed a case with a photodistribution induced by hydroxychloroquine and/or PUVA.
A male subject had been treated for actinic pseudolymphoma since 1988. General corticosteroids had been given initially and were followed by PUVA and azathioprine. A new episode with erythema involving the trunk and the proximal portion of the limbs was treated with corticosteroids and hydroxychloroquine. The symptomatology regressed but pustular erythema developed in exposed areas two days after a PUVA session on the upper part of the body. The eruption did not involve the zones of the phototests one month earlier. The lesions resolved rapidly after withdrawal of hydroxychloroquine and PUVA.
Photo-induced acute generalized exanthematous pustulosis with a photodistribution has not been reported previously. The imputability of hydroxychloroquine and PUVA, and their association is suggested. The appearance of pustular lesion on exposed areas and the protection resulting from the phototests would lead to several hypotheses. General corticosteroids were ineffective in preventing and in treating acute generalized exanthematous pustulosis.